Alert archive / Idaho / Red Flag Warnings in 2011
Red Flag Warning 1, NWS Pocatello, ID
NWS Pocatello, ID issued this red flag warning at Aug 20, 2011, 4:06 AM MDT. It took effect at Aug 20, 2011, 3:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 20, 2011, 4:06 AM MDT (10:06 UTC)
- In effect from
- Aug 20, 2011, 3:00 PM MDT
- Expired
- Aug 21, 2011, 12:00 AM MDT
- In force
- 9 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
946 WWUS85 KPIH 201006 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 406 AM MDT SAT AUG 20 2011 IDZ409-412-210600- /O.NEW.KPIH.FW.W.0001.110820T2100Z-110821T0600Z/ MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM- GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF- 406 AM MDT SAT AUG 20 2011 ...RED FLAG WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT MDT TONIGHT FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR SOUTHEAST IDAHO FIRE ZONES 409 AND 412... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT MDT TONIGHT. * AFFECTED AREA: IN IDAHO...FIRE ZONE 409 MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM...FIRE ZONE 412 GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF. * TIMING: DEVELOPING MID AFTERNOON AND PERSISTING INTO THE EVENING. * THUNDERSTORMS: WIDELY SCATTERED WITH AREAL COVERAGE OF 15-25 PERCENT. * OUTFLOW WINDS: LOCAL GUSTS TO 40 MPH WILL BE POSSIBLE. * PRECIPITATION: LESS THAN A TENTH OF AN INCH. * IMPACTS: MULTIPLE STARTS ARE POSSIBLE AND COULD SPREAD FAST DUE TO CRITICAL FUELS AND GUSTY OUTFLOW WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/POCATELLO
1 follow-up statement
662 WWUS85 KPIH 210547 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 1147 PM MDT SAT AUG 20 2011 IDZ409-412-210700- /O.EXP.KPIH.FW.W.0001.000000T0000Z-110821T0600Z/ MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM- GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF- 1147 PM MDT SAT AUG 20 2011 ...RED FLAG WARNING WILL EXPIRE AT MIDNIGHT MDT TONIGHT FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR SOUTHEAST IDAHO FIRE ZONES 409 AND 412... THUNDERSTORM COVERAGE WILL DECREASE AFTER MIDNIGHT. THUS...THE RED FLAG WARNING WILL EXPIRE AT MIDNIGHT MDT TONIGHT. $$ HTTP://WEATHER.GOV/POCATELLO
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Aug 20, 3:25 AM MDT, 41 minutes earlier.
Area forecast discussion, Aug 20, 3:25 AM MDT, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 325 AM MDT SAT AUG 20 2011 .DISCUSSION...UPPER LEVEL RIDGING WILL CONTINUE TO BE THE DOMINATE PATTERN THROUGH THE PERIOD. AN UPPER LEVEL LOW OVER NORTHERN CALIFORNIA WILL HELP PUSH MOISTURE ACROSS OUR AREA TODAY. LOOK FOR ISOLATED SHOWERS AND THUNDERSTORMS THIS AFTERNOON INTO THE EVENING ACROSS THE AREA. LOOK FOR THUNDERSTORMS AGAIN ON SUNDAY AFTERNOON MAINLY OVER THE UPPER SNAKE HIGHLANDS AND EASTERN HIGHLANDS. RIDGING STARTS TO GRADUALLY BUILD IN EVEN STRONGER STARTING ON MONDAY AND GOING THROUGH THURSDAY. LOOK FOR TEMPERATURES 3 TO 5 DEGREES ABOVE AVERAGE EARLY IN THE WEEK BECOMING 5 TO 8 DEGREES ABOVE AVERAGE BY THURSDAY. MODELS CONTINUE TO SHOW A SYSTEM COMING THROUGH ON THURSDAY. HAVE CONTINUED POPS SLIGHTLY ABOVE CLIMO FOR THURSDAY. WYATT && .AVIATION...VFR CONDITIONS WILL CONTINUE THROUGH THE WEEKEND DESPITE THE ARRIVAL OF SOME MOISTURE. ISOLATED STORMS ARE POSSIBLE OVER HIGHER ELEVATIONS THROUGH SUNDAY. KEYES/VALLE && .FIRE WEATHER...LIMITED MONSOON MOISTURE WILL STREAM ACROSS EASTERN IDAHO THROUGH THE WEEKEND. ISOLATED TO WIDELY SCATTERED STORMS ARE EXPECTED OVER HIGHER ELEVATIONS BOTH DAYS WITH THE MAJORITY OF THEM FALLING INTO THE DRY CATEGORY. COVERAGE FOR RED FLAG CONDITIONS ACROSS THE MAGIC VALLEY AND SOUTHERN HIGHLANDS IS MARGINAL...RIGHT AT OR SLIGHTLY ABOVE 15 PERCENT. OTHERWISE...LOW HUMIDITIES WILL CONTINUE ALTHOUGH THEY WILL BE SLIGHTLY HIGHER THAN DAYS PAST. KEYES/VALLE && .PIH WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 3 PM THIS AFTERNOON TO MIDNIGHT MDT TONIGHT IDZ409-412. &&
Nearby
Red Flag Warnings in Idaho, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.